December 21, 2013

Chemo-cation

I finished cycle 12 of Xeloda with an increase in Hand-Foot Syndrome but only at the very end of the cycle. I lost three layers of skin on my thumbs and first fingers but they're healing nicely. My tumor markers are still stable!

Dr G said, Oh, I'm hurting you! I reassured him that I was coping but really I think I am getting close to the end of my Xeloda tolerance. 

The dentist says my sore tongue comes from the same side effect. Basically the skin covering my tongue has Hand-Foot Syndrome (!). She could hardly believe that I still have taste buds. 

My new opthalmalogist/surgeon says that 18 months of Abraxane likely caused the cataracts in both eyes. I am having the surgery in January, so I get a three week chemo-cation (plus the week recovering from the first surgery). 

Between eye surgeries I'll have one more Xeloda (round 13) and then we will re-evaluate during my second three week chemo-cation. Dr G wants to add Afinitor to the mix (Xeloda, Avaston, Aromasin, Aredia). I had Afinitor before without much luck and plenty of side effects, but I may be close to the end of what I can tolerate from Xeloda. However, Xeloda has me stable and I do tolerate pain well. (I am sad that I had to learn this about myself, but it's one of the things cancer taught me.) There are plenty more drugs out there plus anything new that comes out of the recent ASCO conference.

No comments:

Post a Comment

About Me

My Photo
I dance with cancer. Oy!